Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 451, NWS Norman, OK

July 30, 20115 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 30, 2011, 3:25 PM CDT for 5 counties in Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2011, 3:25 PM CDT (20:25 UTC)
Expired
Jul 30, 2011, 4:30 PM CDT
In force
65 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Garfield County, OK, Kingfisher County, OK, Logan County, OK, Noble County, OK, Payne County, OK

The radar

The Vance AFB radar (KVNX), 89 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WUUS54 KOUN 302025
SVROUN
OKC047-073-083-103-119-302130-
/O.NEW.KOUN.SV.W.0451.110730T2025Z-110730T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
  WESTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
  SOUTHWESTERN NOBLE COUNTY IN NORTHERN OKLAHOMA...

* UNTIL 430 PM CDT

* AT 324 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A 
SEVERE   THUNDERSTORM JUST NORTH OF ORLANDO...MOVING SOUTHEAST AT 5 
MPH.  OTHER STRONG TO SEVERE STORMS WERE FORMING ACROSS NORTHERN 
KINGFISHER COUNTY AND NORTHERN LOGAN COUNTY.  

HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 70 MPH...

* LOCATIONS IN THE WARNING INCLUDE LAKE CARL BLACKWELL...LOVELL...
  MARSHALL...MULHALL AND ORLANDO.

LAT...LON 3623 9720 3607 9719 3598 9788 3619 9788
TIME...MOT...LOC 2024Z 318DEG 4KT 3617 9735

$$
1 follow-up statement
194 
WWUS54 KOUN 302109
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
409 PM CDT SAT JUL 30 2011

OKC103-119-302116-
/O.CAN.KOUN.SV.W.0451.000000T0000Z-110730T2130Z/
NOBLE OK-PAYNE OK-
409 PM CDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WESTERN
PAYNE AND SOUTHWESTERN NOBLE COUNTIES...

THE STORMS NEAR ORLANDO HAVE WEAKENED. GUSTY WINDS MAY STILL OCCUR 
ALTHOUGH THE WINDS ARE EXPECTED TO BE BELOW 55 MPH.

LAT...LON 3621 9749 3605 9737 3598 9788 3619 9788
TIME...MOT...LOC 2106Z 318DEG 4KT 3605 9778

$$

OKC047-073-083-302130-
/O.CON.KOUN.SV.W.0451.000000T0000Z-110730T2130Z/
GARFIELD OK-KINGFISHER OK-LOGAN OK-
409 PM CDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOGAN...NORTHEASTERN KINGFISHER AND SOUTHEASTERN
GARFIELD COUNTIES...

AT 406 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM 8 MILES WEST OF LOVELL...MOVING SOUTHEAST AT 5 MPH. 
OTHER STRONG STORMS WERE LOCATED IN NORTHERN LOGAN COUNTY TO THE 
SOUTHWEST OF MULHALL.

HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 70 MPH...

* LOCATIONS IN THE WARNING INCLUDE LOVELL...MARSHALL AND MULHALL.

LAT...LON 3621 9749 3605 9737 3598 9788 3619 9788
TIME...MOT...LOC 2106Z 318DEG 4KT 3605 9778

$$


..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:03 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 30, 3:03 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT SAT JUL 30 2011

.DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS
OF NORTHERN OKLAHOMA ALONG AN OUTFLOW BOUNDARY GENERATED BY
CONVECTION FROM THIS MORNING. THIS ACTIVITY WILL LIKELY TEND TO
PROPAGATE SLOWLY TO THE SOUTH THROUGH THE AFTERNOON BEFORE MOST OF
IT DISSIPATES BY MID EVENING. ISOLATED STRONG TO SEVERE WIND GUSTS
WILL CONTINUE TO BE POSSIBLE GIVEN THE LARGE TEMPERATURES/DEWPOINT
SPREADS BELOW CLOUD BASE. AN ISOLATED STORM IS ALSO POSSIBLE IN
THE SOUTHEAST LATER THIS AFTERNOON ALTHOUGH GIVEN THE CURRENT
SATELLITE DEPICTION OF A MEAGER CUMULUS FIELD... ISOLATED MAY EVEN
BE GENEROUS.

WILL CONTINUE WITH A LOW CHANCE OF A SHOWER/STORM IN THE FAR
SOUTHEAST SUNDAY AFTERNOON BUT REMOVE THE MENTION AFTER THAT AS
MODEL PRECIPITABLE WATER AMOUNTS GRADUALLY DECREASE ACROSS THE REGION.

MEANWHILE... NO SIGNIFICANT BREAK SEEN IN THE ONGOING HOT WEATHER
FOR THE UPCOMING WEEK. IN FACT... TEMPERATURES MAY HEAT UP A BIT
MORE LATER IN THE WEEK AS THE CENTER OF THE UPPER RIDGE SETTLES
OVER THE AREA.

THE NAM IS INDICATING A COLD FRONT WITH DECENT LOWER LEVEL COLD
ADVECTION PUSH TO NEAR THE KS/OK BORDER BY LATE TUESDAY AS AN
UPPER TROUGH SWINGS THROUGH THE UPPER MID WEST. HOWEVER... THE GFS
IS SLOWER AND MUCH WEAKER WITH THE FRONT WHICH LOOKS REASONABLE
GIVEN THE CONTINUED PRESENCE OF THE UPPER RIDGE ACROSS THE REGION.
AT THIS POINT WILL FOREGO THE MENTION OF RAIN WITH THIS SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77 102  77 106 /  30  10  10   0
HOBART OK         80 105  80 107 /  20  10  10   0
WICHITA FALLS TX  80 105  82 109 /  10  10  10   0
GAGE OK           76 105  77 106 /  30  10  10   0
PONCA CITY OK     79 104  83 107 /  10  10  10   0
DURANT OK         79 102  82 107 /  10  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR TXZ083>090.

&&

06/32
Hazardous weather outlook, Jul 30, 11:20 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT SAT JUL 30 2011

OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1120 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.

LOCATION...
GREATER NUMBERS OF STORMS ARE EXPECTED TO THE NORTH OF INTERSTATE 40
IN NORTHERN AND CENTRAL OKLAHOMA...AND ALSO EAST OF INTERSTATE 35 IN
SOUTHERN OKLAHOMA. THE CHANCE OF RAIN AND THUNDERSTORMS AT ANY
SINGLE LOCATION...HOWEVER...IS LOW.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 9 PM.

IMPACTS...
DAMAGING WIND GUSTS 60 TO 70 MPH.
BRIEF PONDING OF WATER FROM LOCALLY HEAVY DOWNPOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN ALERT TO THE POSSIBILITY OF A FEW THUNDERSTORMS WITH DAMAGING
WINDS TODAY.

DISCUSSION...
PREVAILING WINDS AT LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE HAD
BROUGHT SUB TROPICAL MOISTURE INTO THE SOUTHERN PLAINS. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED BY EARLY AFTERNOON AS
STRONG HEATING OCCURS.  THE NUMBER OF STORMS WILL BE GREATER IN THE
HILLY TERRAIN OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND ALSO
NEAR AN OUTFLOW BOUNDARY ACROSS NORTH CENTRAL OKLAHOMA.  STORMS
THAT FORM WILL POSE A RISK OF DAMAGING MICROBURST WINDS OF AT LEAST
60 TO 70 MPH. STORM INTENSITY WILL DECREASE DURING THE EARLY TO
MID EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL CONTINUE AROUND THE CLOCK...AND A HEAT ADVISORY
REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
AFTERNOON THUNDERSTORMS WILL REMAIN ISOLATED...AND MAY BECOME EVEN
LESS NUMEROUS BEGINNING SUNDAY AND CONTINUING THROUGH NEXT WEEK.

OTHER HAZARDOUS WEATHER...
LONG RANGE FORECASTS CONTINUE TO SHOW NO SIGNS THAT THE HEAT WAVE
WILL BREAK. A HEAT ADVISORY HAS BEEN EXTENDED THROUGH AT LEAST NEXT
THURSDAY. UNUSUALLY DRY VEGETATION WILL ALSO MAINTAIN VERY HIGH
WILDFIRE POTENTIAL...ESPECIALLY ON BREEZY DAYS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.

In the hours before

Special weather statement, Jul 30, 1:45 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
145 PM CDT SAT JUL 30 2011

OKZ010-301915-
WOODWARD OK-
145 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

AT 143 PM CDT...RADAR INDICATED A STRENGTHENING THUNDERSTORM
OVER WOODWARD...MOVING SOUTHEAST AT 5 MPH.  WIND GUSTS NEAR
50 MPH WILL BE POSSIBLE WITH THIS STORM.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3645 9913 3626 9926 3640 9952 3656 9941
Special weather statement, Jul 30, 2:06 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
206 PM CDT SAT JUL 30 2011

OKZ005-011-301930-
MAJOR OK-WOODS OK-
206 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODS COUNTIES.

AT 206 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHEAST
OF WAYNOKA. THE STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3651 9853 3621 9854 3639 9894 3667 9891
Special weather statement, Jul 30, 2:35 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT SAT JUL 30 2011

OKZ012-018-019-302000-
GARFIELD OK-KINGFISHER OK-LOGAN OK-
235 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...KINGFISHER AND
LOGAN COUNTIES.

AT 234 PM CDT...A THUNDERSTORM WAS NEAR MULHALL AND WAS NEARLY
STATIONARY.  STORM INTENSITY HAS INCREASED AND WIND GUSTS NEAR
50 MPH ARE POSSIBLE.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3630 9772 3625 9746 3600 9748 3600 9779
Special weather statement, Jul 30, 2:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT SAT JUL 30 2011

OKZ013-020-302015-
NOBLE OK-PAYNE OK-
250 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE AND PAYNE COUNTIES.

AT 250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MORRISON. THE STORM WAS NEARLY STATIONARY.  VERY HEAVY RAINFALL
AND WIND GUSTS NEAR 50 MPH ARE POSSIBLE.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3638 9702 3634 9702 3634 9694 3632 9691
      3624 9692 3612 9705 3629 9723 3642 9709
Local storm report, Jul 30, 3:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND GST     4 SSE MARSHALL          36.10N 97.60W
07/30/2011  M77.00 MPH       LOGAN              OK   MESONET

&&

BTHOREN
Special weather statement, Jul 30, 3:09 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT SAT JUL 30 2011

OKZ005-010-011-302030-
WOODWARD OK-MAJOR OK-WOODS OK-
309 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR...WOODS AND WOODWARD
COUNTIES.

AT 307 PM CDT...WIDELY SCATTERED THUNDERSTORM WERE LOCATED
FROM AVARD TO QUINLAN AND ORION. THE STORMS WERE NEARLY STATIONARY.
THIS STORMS ARE DEVELOPING IN AN ENVIRONMENT THAT WILL FAVOR STRONG
WIND GUSTS.  STORM INTENSITY IS INCREASING AND WARNINGS MAY BE
REQUIRED.

HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...

LAT...LON 3686 9862 3652 9853 3646 9854 3646 9852
      3629 9847 3617 9879 3653 9932

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:06 PM CDTSevere Thunderstorm WarningOUNKay39 min
Jul 29, 7:26 PM CDTSpecial Weather StatementOUNGarfield, Noble34 min
Jul 30, 8:09 AM CDTSpecial Weather StatementOUNKay36 min
Jul 30, 1:45 PM CDTSpecial Weather StatementOUNWoodward30 min
Jul 30, 2:06 PM CDTSpecial Weather StatementOUNMajor24 min
Jul 30, 2:35 PM CDTSpecial Weather StatementOUNGarfield25 min
Jul 30, 2:44 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan46 min
Jul 30, 2:50 PM CDTSpecial Weather StatementOUNNoble25 min
Jul 30, 3:09 PM CDTSpecial Weather StatementOUNMajor, Woods21 min
Jul 30, 3:38 PM CDTSpecial Weather StatementOUNBlaine, Major, Woodward22 min
Jul 30, 4:03 PM CDTSpecial Weather StatementOUNAlfalfa, Major, Woodward27 min
Jul 30, 4:30 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher45 min
Jul 30, 4:40 PM CDTSpecial Weather StatementOUNBeckham35 min
Jul 30, 5:28 PM CDTSpecial Weather StatementOUNBlaine, Dewey, Kingfisher32 min
Jul 30, 6:00 PM CDTSpecial Weather StatementOUNDewey30 min
Jul 30, 6:34 PM CDTSpecial Weather StatementOUNCuster, Dewey26 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.